MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC REDIGUARD IAB: 7FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915324
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the patient was admitted to the hospital on (b)(6) 2023, based on the diagnosis of 'acute inferior myocardial infarction'.On (b)(6) 2023, the stent operation was performed.After the doctor punctured the femoral artery for the patient, the doctor felt that the first intra-aortic balloon implantation was not smooth.After the aortic balloon implantation, the machine showed that it could not inflate.A new set was replaced and the operation was successful." there was no report of patient complications, serious injury or death.The 2nd iab was inserted at the same insertion site.The patient condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).No serial number was reported.The serial number on the returned sample is (b)(6).The lot number (18f22g0050) recorded on the complaint report matches the lot number on the returned original packaging box/label and for the returned sample.Returned for investigation was a 30cc 7.0fr rediguard intra-aortic balloon catheter (iabc) with the original packaging box that matches the serial number on the returned sample.Returned with the sample were supplied kit components including 30cc inflation driveline tubing and data-scope inflation driveline tubing; no damage or abnormalities were noted to the returned components.Upon return, the one-way valve was tethered to the short driveline tubing.The bladder was fully unwrapped.No bends or kinks were noted to the iabc central/outer lumen.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the helium pathway.Unrelated to the reported complaint, a hemostasis cuff, which connects to the distal side of the cath-guard was noted missing from the iabc.It cannot be confidently determined that the hemostasis cuff was not originally assembled on the returned iabc/cath-guard.Additionally, no sheath was noted on the iabc or returned with the sample.The bladder thickness was measured at six points with measurements ranging from 0.0057in-0.0066in.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.The iabc central lumen was aspirated and flushed using a 60cc lab-inventory syringe.No abnormalities or debris were noted.The iabc was leak tested.No leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp with the returned 30cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.The guidewire was front loaded through the iabc luer.No resistance was noted; the guidewire was able to advance through the central lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint of iab would not inflate completely is not confirmed.The returned intra-aortic balloon catheter (iabc) bladder was fully intact with no damage noted.During functional testing, the iabc bladder inflated and deflated completely with no alarms noted.The returned device passed visual and functional test specifications.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.Other remarks: n/a.Corrected data: n/a.

Brand Name
REDIGUARD IAB: 7FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16410312
Report Number3010532612-2023-00124
Device Sequence Number14860798
Product Code DSP
UDI-Device Identifier10801902161960
UDI-Public10801902161960
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K981660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Model NumberIPN915324
Device Catalogue NumberIAB-S730C
Device Lot Number18F22G0050
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age59 YR
Patient SexFemale
Patient Weight60 KG